Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS New Orleans, LA

March 9, 2011Jefferson Parish, Plaquemines Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 9, 2011, 8:25 AM CST for Jefferson Parish, Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2011, 8:25 AM CST (14:25 UTC)
Expired
Mar 9, 2011, 9:30 AM CST
In force
65 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 7:26 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 499 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
499 m²/s²
0-3 km storm-relative helicity
571 m²/s²
Significant tornado parameter
4.3
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS54 KLIX 091425
SVRLIX
LAC051-075-087-091530-
/O.NEW.KLIX.SV.W.0023.110309T1425Z-110309T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT SULPHUR...
  ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 930 AM CST

* AT 820 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 23 MILES NORTHEAST OF YSCLOSKEY TO 8 MILES SOUTH OF YSCLOSKEY
  TO 7 MILES SOUTH OF MYRTLE GROVE...OR ALONG A LINE EXTENDING FROM
  14 MILES SOUTH OF WAVELAND TO 16 MILES NORTH OF PORT SULPHUR TO 17
  MILES WEST OF PORT SULPHUR...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POINTE A LA HACHE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3003 8921 2973 8924 2973 8925 2977 8926
      2979 8938 2964 8946 2972 8950 2963 8947
      2965 8958 2953 8950 2948 8955 2950 8998
      2958 9010 2992 8972 2990 8960 3016 8947
      3006 8941 3017 8917 3012 8923 3006 8885
TIME...MOT...LOC 1425Z 268DEG 22KT 3009 8940 2972 8963
          2954 8995

$$

BANNAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:00 AM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 9, 3:00 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CST WED MAR 9 2011

.SHORT TERM...
THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL CONTINUE ACROSS THE
FORECAST AREA IN THE NEAR TERM. A CONSOLIDATING LINE OF STRONG TO
SEVERE CONVECTION WITH BOWING SEGMENTS EXTENDED FROM CENTRAL
MISSISSIPPI INTO EAST CENTRAL AND SOUTH CENTRAL LOUISIANA EARLY THIS
MORNING. THIS CONVECTION WAS OCCURRING AS A RESULT OF AN UPPER
TROUGH MOVING FROM THE PLAINS AND INTO THE MISSISSIPPI VALLEY. THE
LEAD PORTION OF THIS TROUGH WILL PULL OFF TO THE NORTHEAST TODAY...
WHILE THE SOUTHERN PORTION OF THE TROUGH WILL AMPLIFY AS A STRONG
JET MOVES THROUGH ITS BACKSIDE. THIS TROUGH WILL SHIFT EAST OF THE
AREA BY THURSDAY. IN THE MEANTIME...VERY STRONG SHEAR...AMPLE CAPE
AND INSTABILITY...STRONG DIVERGENCE ALOFT AND LARGE HELICITY VALUES
WILL MAINTAIN A SEVERE WEATHER THREAT THROUGH MUCH OF THE MORNING.
THE THREAT OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST AS THE
MORNING PROGRESSES. IN ADDITION TO DAMAGING WINDS AND A FEW
TORNADOES...THE THREAT OF HEAVY RAIN WILL ALSO CONTINUE WITH A FEW
INCHES OF RAIN IN A SHORT PERIOD OF TIME POSSIBLE IN SOME LOCATIONS
AS THE CONVECTION MAKES ITS WAY EAST ACROSS THE FORECAST AREA. THE
EASTWARD PROGRESSION OF THE CONVECTION MAY SLOW DOWN ACROSS THE
EASTERN HALF OF THE FORECAST AREA LATER THIS MORNING AS SOME OF THE
UPPER LEVEL SUPPORT BEGINS TO PULL OFF TO THE NORTHEAST. A FLASH
FLOOD WATCH WILL REMAIN EFFECT FOR THE FORECAST AREA TODAY. THE
COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI DURING THE MORNING AND EARLY
AFTERNOON HOURS...AND THEN ACROSS THE COASTAL WATERS DURING THE
AFTERNOON AND EARLY EVENING HOURS. DRIER AND COOLER AIR WILL FILTER
INTO THE REGION TONIGHT IN THE WAKE OF THE FRONT. 11

.LONG TERM...
GENERALLY TRANQUIL WEATHER WILL PREVAIL ACROSS THE REGION FOR THE
END OF THE WEEK AND THROUGH THE WEEKEND. HIGH PRESSURE AT THE
SURFACE WILL SLIDE EAST ACROSS THE GULF COAST STATES DURING THE
PERIOD. NORTHWEST FLOW ALOFT FOR THE END OF THE WEEK WILL BECOME
GENERALLY ZONAL OVER THE WEEKEND. INITIALLY COOLER TEMPERATURES WILL
MODERATE OVER THE WEEKEND. THE NEXT RAIN CHANCE WILL BE MONDAY AND
POSSIBLY TUESDAY AS A WEAK SHORT WAVE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. 11

&&

.AVIATION...
STRONG SOUTHERLY FLOW OVER ALL TERMINALS THIS MORNING IN ADVANCE OF
APPROACHING COLD FRONT CURRENTLY MOVING ACROSS CENTRAL LOUISIANA.
PRE-FRONTAL SQUALL LINES OF THUNDERSTORMS RACING EAST FROM CENTRAL
MISSISSIPPI INTO EAST-CENTRAL LOUISIANA SHOULD REACH KBTR AND KMCB
BETWEEN 09Z-10Z...WEAKEN ON SOUTHERN EXTENT UPON REACHING KMSY AND
KHUM AROUND 12Z. FRONTAL TIMING APPEARS TO BE BETWEEN 15Z-18Z FROM
WEST TO EAST. MVFR CONDITIONS SHOULD PREVAIL OUTSIDE CONVECTION WHEN
CIGS AND VSBY LOWER TO IFR AND LIFR LEVELS BRIEFLY. CONDITIONS
EXPECTED TO IMPROVE TO VFR SHORTLY AFTER FRONTAL PASSAGE LATER THIS
MORNING. 24/RR

&&

.MARINE...
STRONG SOUTHERLY FLOW THIS MORNING AHEAD OF COLD FRONT AND WIND
SHIFT TO NORTHWEST WINDS LATER THIS MORNING THROUGH THE AFTERNOON.
SMALL CRAFT ADVISORY CONDITIONS TO PREVAIL PRIOR TO FRONTAL
PASSAGE...MAY BRIEFLY DIMINISH FOR AN HOUR OR TWO BEFORE INCREASING
FROM NORTHWEST AS HIGH PRESSURE BUILDS INTO THE GULF. WILL MAINTAIN
WINDS NEAR 20KT WITH FREQUENT GUST THROUGH THURSDAY MORNING.
CONDITIONS ARE EXPECTED TO IMPROVE MARKEDLY INTO THE WEEKEND WITH
LIGHT WINDS AND LOW SEAS. 24/RR

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  76  39  61  34 /  60  10   0   0
BTR  78  43  64  39 /  60  10   0   0
ASD  78  45  64  39 /  80  10   0   0
MSY  78  49  64  44 /  70  10   0   0
GPT  76  46  65  38 /  80  10   0   0
PQL  76  45  64  38 /  80  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS.

     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS.

     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Mar 9, 4:00 AM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CST WED MAR 9 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-100200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
400 AM CST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. THE
MAIN SEVERE WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS
AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT WILL DIMINISH FROM
WEST TO EAST AS THE MORNING PROGRESSES.

HEAVY RAINFALL...
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS THE AREA TODAY...WITH
ISOLATED HEAVIER AMOUNTS POSSIBLE. THE GROUND IS ALREADY SATURATED
IN SOME AREAS AS A RESULT OF RECENT RAINFALL. ADDITIONAL HEAVY
RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT TODAY.

RIVER FLOODING...
FLOOD WARNINGS ARE IN EFFECT FOR LOCATIONS ALONG SEVERAL RIVERS.
PLEASE SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS
TODAY AND TONIGHT...AND FOR THE TIDAL LAKES TONIGHT

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MARINE...
A SMALL CRAFT ADVISORY FOR STRONG OFFSHORE FLOW AND HAZARDOUS SEAS
WILL CONTINUE FOR THE GULF COASTAL WATERS AND TIDAL LAKES THROUGH
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS UNDERWAY THROUGH THIS MORNING.

In the hours before

Local storm report, Mar 9, 6:39 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
639 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     TORNADO          10 SW BUSH              30.51N 90.02W
03/09/2011                   ST. TAMMANY        LA   EMERGENCY MNGR

            *** 1 INJ *** TREES DOWN AND HOUSE DAMAGE NORTH OF
            WALDHEIM. TRAILER DESTROYED. 1 INJURED.

&&

KGRAHAM
Local storm report, Mar 9, 6:44 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND GST     KENNER                  29.98N 90.25W
03/09/2011  M77 MPH          JEFFERSON          LA   ASOS

            A 77 MPH WIND GUST WAS MEASURED AT NEW ORLEANS
            INTERNATIONAL AIRPORT.

&&

11
Local storm report, Mar 9, 7:02 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     TSTM WND GST     NEW ORLEANS             29.97N 90.08W
03/09/2011  M54 MPH          ORLEANS            LA   ASOS

            A THUNDERSTORM WIND GUST OF 54 MPH...OR 47 KNOTS...WAS
            MEASURED AT NEW ORLEANS LAKEFRONT AIRPORT.

&&

11
Local storm report, Mar 9, 7:31 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
731 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     TSTM WND DMG     SLIDELL                 30.28N 89.78W
03/09/2011                   ST. TAMMANY        LA   EMERGENCY MNGR

            REPORTS OF DAMAGE IN SLIDELL. TREES DOWN. ROOF DAMAGE AND
            POSSIBLY STRUCTURAL DAMAGE SUBDIVISIONS OF LAKE VILLAGE
            LAKE WASHINGTON. POWER OUTAGES IN CITY.

&&

KGRAHAM
Local storm report, Mar 9, 7:53 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     FLASH FLOOD      SLIDELL                 30.28N 89.78W
03/09/2011                   ST. TAMMANY        LA   AMATEUR RADIO

            STANDING WATER REPORTED ON I-10 AT IRISH BAYOU. ALSO 3 TO
            4 INCHES OF WATER IN THE ROAD OLD TOWN SLIDELL AT CITY
            HALL.

0630 AM     FLASH FLOOD      2 E DESTREHAN           29.96N 90.34W
03/09/2011                   ST. CHARLES        LA   EMERGENCY MNGR

            MULTIPLE STREETS FLOODED. WATER IN 2 HOUSES.

0750 AM     FLASH FLOOD      METAIRIE                30.00N 90.18W
03/09/2011                   JEFFERSON          LA   PUBLIC

            WATER OVERFLOWING BANKS OF CANAL BETWEEN WEST NAPOLEON
            AND SEVERN.

0750 AM     FLASH FLOOD      MADISONVILLE            30.40N 90.16W
03/09/2011                   ST. TAMMANY        LA   AMATEUR RADIO

            WATER OVER VISTA ROAD.

0750 AM     TSTM WND DMG     LONG BEACH              30.36N 89.17W
03/09/2011                   HARRISON           MS   LAW ENFORCEMENT

            DAMAGE IN LANDON LAKES SUBDIVISION NORTH OF LONG BEACH.
            POSSIBLE TORNADO... ROOF OF SHED AND TREES DOWN.

&&

KGRAHAM
Local storm report, Mar 9, 8:14 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
814 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND DMG     BILOXI                  30.42N 88.93W
03/09/2011                   HARRISON           MS   LAW ENFORCEMENT

            POSSIBLE TORNADO ON CEDAR LAKE ROAD NORTH OF I-10.
            TRAILER PARK HAS DAMAGE INCLUDING TRAILERS TIPPED OVER.

&&

KGRAHAM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:01 PM CSTRiver Flood WarningLIXSaint Tammany6 days
Mar 8, 9:15 PM CSTRiver Flood WarningLIXSaint Tammany24 hr
Mar 8, 9:15 PM CSTRiver Flood WarningLIXSaint Tammany24 hr
Mar 8, 9:20 PM CSTAreal Flood WarningLIXTangipahoa12 hr
Mar 8, 9:30 PM CSTRiver Flood WarningLIXSaint Tammany20 hr
Mar 8, 9:30 PM CSTRiver Flood WarningLIXSaint Tammany37 hr
Mar 8, 9:32 PM CSTAreal Flood WarningLIXSaint Helena12 hr
Mar 8, 10:12 PM CSTRiver Flood WarningLIXTangipahoa23 hr
Mar 8, 10:20 PM CSTRiver Flood WarningLIXTangipahoa18 hr
Mar 8, 10:29 PM CSTRiver Flood WarningLIXSaint Helena23 hr
Mar 8, 10:29 PM CSTRiver Flood WarningLIXLivingston3 days
Mar 8, 10:32 PM CSTRiver Flood WarningLIXSaint Helena44 hr
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge22 hr
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston3 days
Mar 8, 10:42 PM CSTRiver Flood WarningLIXEast Baton Rouge3 days
Mar 8, 10:42 PM CSTRiver Flood WarningLIXAscension, Livingston35 hr
Mar 9, 4:07 AM CSTSpecial Marine WarningLIX53 min
Mar 9, 4:34 AM CSTTornado WarningLIXSaint Tammany41 min
Mar 9, 4:45 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa60 min
Mar 9, 4:53 AM CSTFlash Flood WarningLIXLivingston, Tangipahoa3 hr
Mar 9, 5:00 AM CSTTornado WarningLIXSaint James, Saint John the Baptist60 min
Mar 9, 5:10 AM CSTTornado WarningLIXSaint Tammany50 min
Mar 9, 5:30 AM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist30 min
Mar 9, 5:37 AM CSTSpecial Marine WarningLIX113 min
Mar 9, 5:45 AM CSTTornado WarningLIXSaint Tammany, Washington45 min
Mar 9, 6:23 AM CSTAreal Flood AdvisoryLIXJefferson, Saint Charles112 min
Mar 9, 6:31 AM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles59 min
Mar 9, 6:35 AM CSTTornado WarningLIXOrleans, Saint Tammany55 min
Mar 9, 6:50 AM CSTSpecial Marine WarningLIX55 min
Mar 9, 6:52 AM CSTFlash Flood WarningLIXSaint Tammany113 min
Mar 9, 7:06 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard5 hr
Mar 9, 7:08 AM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles37 min
Mar 9, 7:09 AM CSTSpecial Marine WarningLIX36 min
Mar 9, 7:13 AM CSTTornado WarningLIXJefferson, Lafourche47 min
Mar 9, 7:30 AM CSTSpecial Marine WarningLIX30 min
Mar 9, 7:38 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard52 min
Mar 9, 7:54 AM CSTSpecial Marine WarningLIX36 min
Mar 9, 7:58 AM CSTSmall Craft AdvisoryLIX20 hr
Mar 9, 7:59 AM CSTSpecial Marine WarningLIX2 hr
Mar 9, 8:09 AM CSTTornado WarningLIXJefferson, Plaquemines36 min
Mar 9, 8:18 AM CSTSpecial Marine WarningLIX27 min
Mar 9, 8:22 AM CSTSpecial Marine WarningLIX23 min
Mar 9, 8:29 AM CSTSpecial Marine WarningLIX2 hr
Mar 9, 8:38 AM CSTSpecial Marine WarningLIX97 min
Mar 9, 9:49 AM CSTSpecial Marine WarningLIX86 min
Mar 9, 10:36 AM CSTSpecial Marine WarningLIX54 min
Mar 9, 11:09 AM CSTSpecial Marine WarningLIX96 min
Mar 9, 12:05 PM CSTRiver Flood WarningLIXWashington3 days
Mar 9, 12:36 PM CSTSpecial Marine WarningLIX24 min
Mar 9, 12:51 PM CSTSpecial Marine WarningLIX84 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.